Log In    |    Join IASS    |    Online Journal    |    Proceedings    |    Directory    |    Events    |    News

On-line Journal of the IASS

Vol. 53 (2012) No. 1 March n. 171


Requirements for Cutting Patterns of Smooth Membrane Structures Using an Orthotropic Material Model

< Table of Contents for Vol. 53 (2012) No. 1 March n. 171
  • Journal Name: Journal of the International Association for Shell and Spatial Structures (J. IASS)
  • ISSN: (Electronic Version) 1996-9015
  • ISSN: (Print Version) 1028-365X
  • Issue: Vol. 53 (2012) No. 1 March n. 171
  • Pages: 3-8
  • Title: Requirements for Cutting Patterns of Smooth Membrane Structures Using an Orthotropic Material Model
  • Author(s): S. Gellin
  • Keywords: Membrane structures, cutting patterns, Gaussian curvature, variational methods, orthotropic material model
Abstract
A recent paper provided criteria for the maximum cutting pattern width for rectangular panels. An isotropic linear elastic material model was assumed for the membrane. This paper extends those results to an orthotropic linear elastic model which is usually employed in membrane structure analysis software. The results presented herein are strongly influenced by the relatively small shear stiffness usually assigned to these materials. A numerical example is presented and discussed.

Read the complete article (pdf) (requires membership or subscription)
© IASS All rights reserved.
IASS · CEDEX - Laboratorio Central de Estructuras y Materiales · C/ Alfonso XII, 3 · 28014 Madrid, Spain     tel. 34 91 335-7409; fax: 335-7422
Site Design & Programming
by World Design Group, Inc.